Doctor insights on:
Zithromax And Rash
Please see your: Physician if you have an allergic rxn to antibiotics. ...Read more
Azithromycin (zithromax, azithrocin, zmax, azin) is an azalide, a subclass of macrolide antibiotics. Azithromycin is one of the world's best-selling antibiotics.[not in citation given (see discussion.)] it is derived from erythromycin, with a methyl-substituted nitrogen atom incorporated into the lactone ring, thus making ...Read more
Usually 2-3 days: Typically sulfa reactions to skin clear in 2-3 dyas. Make sure to follow with own physician, if not improved quickly, will need further evaluation. ...Read more
Dry throat,itchy skin after 4th dose of augmentin (amoxicillin and clavulanate). No visible rash. No problems/allergies from amoxicillin in the past. allergy?
Hard to say: Amoxicillin not uncommonly causes a rash but in your case it is possible that a rash will soon follow. Even though you had been able to tolerate this drug, you may become sensitized or allergic to a drug at any time. Contact your doctor re. an alternate antibiotic if your itching is not resolving or getting worse. ...Read more
Can cephalexin for uti cause a bumpy rash on groin? Also diagnosed with chlamydia and took azithromyocin for it.
Yes, if ...: The combined use of both antibiotics is reasonable, but not more than 5 days so to see if their effectiveness takes place under "empirical" treatment or after certain testing. So, ask the prescribing doctor for detail, esp. if given recurrently or continually. ...Read more
Treated sinus infection with liquid augmentin (amoxicillin and clavulanate), (amoxicillin and clavulanate) didnt work, took augmentin (amoxicillin and clavulanate) pills, cold symptoms went away, swelling in face got worse. should i worry?
Be concerned: You should see your doctor to get this checked out. You may have a sinus infection and may need further evaluation. The liquid vs the pills should have no difference if taken as prescribed. If you have the swelling you must be seen to make sure there is resolution or that something else is not ongoing. Best wishes. ...Read more
Doxy for actinobacter-diarrhea/chills. Bactrim ok til dose raised to 2 pills 2x/da-tight chest and throat. Now cipro (ciprofloxacin)-rash. Md: cipro (ciprofloxacin) ok if can stand rash. But can rash progress to breathing problem?
Yes: Female 63yo taking Cipro (ciprofloxacin) for actinobacter-diarrhea/chills. Now cipro-rash..Wants to know is rash can progress to breathing problem? The rash suggests an allergic reaction, especially if it itches. Breathing problems and wheezing are common symptoms of allergic reactions as well. So yes, it is possible that the rash may progress to a breathing problem. ...Read moreSee 2 more doctor answers
I have generalized itching on 12th day of augmentin (amoxicillin and clavulanate) plan for 20days due to submandibular abscess.No rash or other s/s, should I stop augmentin (amoxicillin and clavulanate)?
Yes: Skin reaction (such as itching) is one of the true signs of an allergy. Discontinuing the antibiotic is suggested on an immediate basis. Inform the prescribing doctor asap. Has the source of the abscess been determined and treated? The prescribed course of antibiotics seems very long in this case. ...Read moreSee 2 more doctor answers
I had an allergic reaction to bactrim (sulfamethoxazole and trimethoprim) on 1/11/14 (swollen lips and rashes on abdomen & back arm). I was given doxycycline hyclate. Rash became bumps?
Bactrim (sulfamethoxazole and trimethoprim): If you meant that the rash was progressing without interruption despite switching to doxycycline, i would venture that the rash is just from the progression of the sulfa rash since the process will likely last for a week or two. Beware of sunlight exposure from doxycyline which may give a nasty sunburn for some people. ...Read moreSee 1 more doctor answer
I flu and mild asthma I'm on amoxicillin and clavunate antibiotic And albuterol and symbicort (budesonide and formoterol) inh. Painless red bumps on throat no soreness. ?
Dx w/ impetigo. Dr. Prescribed Bactrim (sulfamethoxazole and trimethoprim). When will sores stop spreading to other parts of body after starting bactrim (sulfamethoxazole and trimethoprim)?
Yes: That's a common side effect in people who are allergic to sulfa drugs. ...Read more
Will augmentin (amoxicillin and clavulanate) along with bactroban help with a staph infection on the butt?
Was on prednisone for a supposed allergic reaction to amoxicillin (took only 3) now on bactrim (sulfamethoxazole and trimethoprim) (4th day) and rash is coming back. Any ideas?
Allergy to medicine: Amoxicillin commonly causes a rash, called a drug eruption. The drug should be stopped and never used again. If the rash is severe, than Prednisone can be given, which suppresses the allergy until it goes away by itself. If you stopped the Prednisone too soon, the rash can come back, or you may now be allergic to bactrim (sulfamethoxazole and trimethoprim), (sulfamethoxazole and trimethoprim) a sulfa drug that also causes many allergies. You should avoid bactrim (sulfamethoxazole and trimethoprim). ...Read more